question-icon

Does hypothyroidism cause general weakness and anxiety?

default
Posted on Tue, 24 Nov 2015
Question: I m 32 years old male. My weight is 85 and height is 6 feet my tsh level is 9.47 kindly advise the right dose in this level. Feeling weekness and anxiety. Kindly advice .
doctor
Answered by Dr. Mohammed Taher Ali (2 hours later)
Brief Answer:
Subclinical Hypothyroidism, the dose of Thyronorm to be reduced.

Detailed Answer:
Dear XXXXXXX Hi
I can understand your concern.

I have gone through the uploaded result of thyroid function tests which is suggestive of "Subclinical Hypothyroidism"
Treatment is usually initiated with 25 to 50 μg daily and raised by increments of 25 to 50 μg, according to TSH measurements at 6-8 weeks intervals.

Since you have developed the symptoms of weakness and anxiety which indicate that the dose of Thyronorm prescribed is slightly high. Hence it has to be reduced to 25 micro gram/day by your treating doctor and TSH level should be measured in 6 to 8 weeks.

The goal is to maintain the TSH level within normal limits; the dosage of levothyroxine should be increased if the TSH level remains above normal and should be decreased if the TSH level falls below normal.
Once the correct dosage of thyroxine is established, the frequency of TSH measurement may be decreased to every six to 12 months.

Hope this answers your query.
Should you need to ask, kindly send your follow up query.
Best regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 6134 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does hypothyroidism cause general weakness and anxiety?

Brief Answer: Subclinical Hypothyroidism, the dose of Thyronorm to be reduced. Detailed Answer: Dear XXXXXXX Hi I can understand your concern. I have gone through the uploaded result of thyroid function tests which is suggestive of "Subclinical Hypothyroidism" Treatment is usually initiated with 25 to 50 μg daily and raised by increments of 25 to 50 μg, according to TSH measurements at 6-8 weeks intervals. Since you have developed the symptoms of weakness and anxiety which indicate that the dose of Thyronorm prescribed is slightly high. Hence it has to be reduced to 25 micro gram/day by your treating doctor and TSH level should be measured in 6 to 8 weeks. The goal is to maintain the TSH level within normal limits; the dosage of levothyroxine should be increased if the TSH level remains above normal and should be decreased if the TSH level falls below normal. Once the correct dosage of thyroxine is established, the frequency of TSH measurement may be decreased to every six to 12 months. Hope this answers your query. Should you need to ask, kindly send your follow up query. Best regards.